• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more

Medicine & SW


Full Member
Just a moan really! I have been given some anti-biotics for a throat infection - the directions are take 4 a day on an empty stomach or 1 hour before food.

Now with the joys of slimming world, I can only guarantee the empty stomach when I wake up in the morning. Today I have only managed to take 1 tablet.

How am I going to fit them in?!
Get Rid of this ad and join in on the conversation for free today! Tap here!
can you try for the one hour before food hun. I supect the reason it might say on a empty stupid is maybe cause they might make you feel sick or react with food not sure but just do your best to keep it as close to the hour as you can
hope you feel better soon


I want to be fitter again
If you take antibiotics with food it can affect the absorbancy of the drug. If it not absorbed the body will not recognise it as an antibiotic which can be the same as not completing the course. Your body could become resistant to them. Do not stop start stop start etc. You need to decide how important you feel it is to take them. I dont know your medical history but if you have a sore throat and maybe tonsilitis it will usually clear up on its own without antibiotics. The fact that you are still wanting to eat would suggest it is relatively mild but probably painful. Read the following taken from patient.co.uk, a web site used by NHS direct.
Do I need an antibiotic?

Usually not. Most throat and tonsil infections are caused by viruses, although some are caused by bacteria. Without tests, it is usually not possible to tell if it is a viral or bacterial infection. Antibiotics kill bacteria, but do not kill viruses. However, even if a bacterium is the cause, an antibiotic does not make much difference in most cases. Your immune system usually clears these infections within a few days whether caused by a virus or a bacterium. Also, antibiotics can sometimes cause side-effects such as diarrhoea, feeling sick, rash, and stomach upsets.


Similar threads